Magazine article Drug Topics

FDA Warns of Serious Skin Reactions Connected with Clobazam Use

Magazine article Drug Topics

FDA Warns of Serious Skin Reactions Connected with Clobazam Use

Article excerpt

FDA has issued a warning to the public that dobazam (Onfi) can cause StevensJohnson syndrome (SJS) and toxic epidermal necrolysis (TEN) at any time during treatment. These serious skin reactions are rare, but can cause permanent harm and may lead to death, according to an FDA drug safety communication (http://bit.ly/clobazam).

"However, the likelihood of skin readions is greater during the first eight weeks of treatment or when Onfi is stopped and then restarted," FDA stated in its offidal communication. In all the cases of SJS and TEN reported to FDA, hospitalization was required. One person was blinded and another died.

A benzodiazepine, dobazam is used with other drugs to treat seizures assodated with Lennox-Gastaut Syndrome.

Warnings and precautions

FDA recommends that patients be monitored for signs and symptoms of SJS/TEN, espedally during the first two months of treatment or upon the réintroduction of therapy. At the first sign of rash, healthcare professionals should discontinue its use and try another therapy.

Patients who experience a rash or blistering or peeling skin, hives, or mouth sores while talking clobazam should consult their healthcare providers. …

Search by... Author
Show... All Results Primary Sources Peer-reviewed

Oops!

An unknown error has occurred. Please click the button below to reload the page. If the problem persists, please try again in a little while.